Disguised discoloration: Minocycline-induced pigmented cardiac valves

Read full text
Authors: Natasha L. Salmen, Taylor Pong, Sabrina Lichon Bennett, Deborah Cook, JOSEPH C. PIERSON
Cited by: 0

Abstract

Tetracyclines are used for a variety of dermatologic conditions, and a known side effect of this therapy is hyperpigmentation in multiple tissues throughout the body. We present the case of a 66-year-old man who underwent aortic valve replacement and was found to have discoloration of the aortic valve leaflets associated with his chronic use of minocycline for rosacea. Minocycline-induced pigmentation of cardiac valves is a documented, although uncommon, phenomenon. There is no evidence linking valve pigmentation to functional valve defects. This case highlights an infrequent manifestation of minocycline-induced pigmentation.

Fields of Study & Subjects

Acne and Rosacea Treatments and Effects Dermatologic Treatments and Research Chemotherapy-related skin toxicity

Publication details

Journal / source
Dermatology Online Journal
Volume
31
Issue
6
Publication date
5 January 2026
Language
EN